MAUDE Adverse Event Report: INTUITY MEDICAL, INC. POGO AUTOMATIC METER; BLOOD GLUCOSE METER

INTUITY MEDICAL, INC. POGO AUTOMATIC METER; BLOOD GLUCOSE METER
Model Number 00856176008001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 02/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation of the reported event, dhr, labeling and returned meter were performed.No issues were identified as part of the dhr and labeling review.Review of the event found that customer requested control solution which passed indicating both meter and the cartridges were functioning as intended at the time of the control solution test.Additional review of the reported event revealed that the customer was self-managing her diabetes despite having medical assistance prior to moving to her new senior living facility in (b)(6) 2020.The customer reports using vaseline on her hands as part of her method for milking blood to the tips of her fingers for testing.The customer reported taking 500 mg of metformin on the night of (b)(6) 2021 after her blood glucose test results were under 100 mg/dl.After this event her doctor lowered her prescription to 250 mg of metformin up to 2 times a day if blood glucose reading are over 110 mg/dl.The cartridges were not returned.Meter verification testing on the returned meter found the meter to be working as intended with no issues noted.When blood glucose readings were plotted on the clarke error grid the reading from the blood glucose meter not manufactured by intuity medical fell within zone b and would not make a clinical significance.Since her change in prescription, being advised not to use vaseline on her fingers before testing and receiving medical assistance at her senior living facility, she has not reported further issues.
 
Event or Problem Description
On (b)(6) 2021, the customer reported difficulties getting enough blood to test.Customer support (cs) provided techniques to stimulate blood flow such as running warm water over fingers and milking blood to fingertips.The customer requested control solution to verify that the meter and cartridge were working well together.Cs sent two replacement cartridges and an rma kit for the return of two cartridges for investigation.On (b)(6) 2021, the customer reported that the control solution test passed which indicates that the meter and cartridge were working as intended despite customer stating her results did not match how she felt.She also reported a previous reading of 38 mg/dl the prior weekend.The customer stated that on (b)(6) 2021, she tested using her normal technique of warming her hands with warm water and then milking her fingers using vaseline.She advised that on that night her blood glucose reading was lower than 100 mg/dl but she felt like it was over 100 mg/dl so she took 500 mg of metformin before bed.At this time her prescription was for 500 mg of metformin up to 2 times a day if blood glucose readings are over 100 mg/dl.When she woke up on (b)(6) 2021 she felt as if her blood glucose was low.She took butterscotch candy and juice to increase her blood sugar and called the emergency team at her senior living facility.The team tested her blood sugar using the pogo automatic meter which was 87 mg/dl and another blood glucose meter not manufactured by intuity medical with a result of 128 mg/dl.On (b)(6) 2021, the customer saw her doctor who lowered her medication to 250 mg of metformin up to 2 times a day if her blood glucose was over 110 mg/dl.The customer went up a level of care to receive medical assistance that will help her in taking blood glucose readings several times a day.Intuity medical's complaint handling representative advised customer to discontinue use of vaseline.As of date of this report, the customer has not reported any further issues.

Brand Name
POGO AUTOMATIC METER
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
INTUITY MEDICAL, INC.
3500 west warren ave
fremont CA 94538
MDR Report Key11587091
Report Number3013750448-2021-00001
Device Sequence Number3697494
Product Code NBW
UDI-Device Identifier00856176008001
UDI-Public00856176008001
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K181316
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number00856176008001
Device Catalogue Number00856176008001
Device Lot Number150339562
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2021
Initial Report FDA Received Date03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POGO CARTRIDGES MODEL #00856176008056 LOT M2011502
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight60